Flash Flood, Ohio
- When
- June 11, 5:25 PM EST to 6:30 PM EST
- Where
- Ohio County, West Liberty
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.167, -80.583
North Fork of Short Creek flooded Short Creek Rd.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 11, 2:07 PM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT SAT JUN 11 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SCATTERED THUNDERSTORMS SHOULD STAY MAINLY OVER RIDGES THROUGH THIS EVENING. WILL KEEP JUST SMALL CHANCE POPS ALL ZONES TONIGHT. WILL ALSO MENTION POSSIBLE HEAVY RAIN WITH THUNDERSTORMS NEAR THE MOUNTAIN DUE TO POTENT PRECIPITABLE WATER VALUES JUXTAPOSITIONED WITH OROGRAPHIC LIFTING MECHANISMS. CHANCE POPS MENTIONED AGAIN FOR SUNDAY...PRETTY MUCH A REPEAT OF TODAY. && .LONG TERM (MONDAY THROUGH SATURDAY)... EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS MONDAY AS REMNANTS OF ARLENE MOVE ACROSS PARTS OF THE UPPER OHIO VALLEY...AS SHOWN BY BOTH NAM AND GFS MODELS. AS FOR TUESDAY ON...BOTH GFS AND ECMWF MODELS SHOW A FAIRLY POTENT SHORT WAVE TROUGH MOVING THROUGH THE UPPER OHIO VALLEY LATE WEEK...EMBEDDED IN A NORTHWEST UPPER FLOW. SO EXPECT TEMPERATURES TO GO COOLER THAN NORMAL BY NEXT WEEKEND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .AVIATION... EXPECT SCATTERED TO BROKEN CUMULUS AROUND 3000 FEET TO PERSIST UNTIL SUNSET WITH CIRRUS ABOVE. SCATTERED THUNDERSTORMS SHOULD REMAIN CONCENTRATED MAINLY OVER THE RIDGES THROUGH THIS EVENING. NO MENTION OF THUNDER AT TERMINAL LOCATIONS BUT CUMULONIMBI SHOULD BE VISIBLE FROM LBE DURING REMAINDER OF THIS AFTERNOON. ALSO EXPECT AREAS OF MVFR VISIBILITY IN HAZE INTO TONIGHT...WITH PATCHY IFR CONDITIONS IN FOG LATE TONIGHT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 453 AM EDT SAT JUN 11 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-111100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 453 AM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY MAINLY THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... AS THE MOISTURE FROM THE REMNANTS OF ARLENE MOVES IN ON MONDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY. SOME HEAVY DOWNPOURS ARE POSSIBLE AND THIS MAY REQUIRE THE ISSUANCE OF A FLOOD WATCH. IN ADDITION THERE WILL BE THE POSSIBILITY OF GUSTY WINDS AND HAIL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD UNIONTOWN 39.90N 79.72W
06/11/2005 FAYETTE PA OFFICIAL NWS OBS
NORTH UNION TOWNSHIP. BASEMENT AND ROAD FLOODING.
BRUSHWOOD ROAD CLOSED. SPOTTER REPORTS 2.0 INCHES OF RAIN
IN 1 HOUR.
&&
TPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 441 PM EDT SAT JUN 11 2005 PAZ021-023-029>032-WVZ001-002-004-112145- ALLEGHENY PA-BROOKE WV-FAYETTE PA-GREENE PA-HANCOCK WV-INDIANA PA-MARSHALL WV-WASHINGTON PA-WESTMORELAND PA- 441 PM EDT SAT JUN 11 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... INDIANA...WESTMORELAND...ALLEGHENY...WASHINGTON...FAYETTE...GREENE... HANCOCK...BROOKE AND MARSHALL... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS SCATTERED OVER MUCH OF SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA PANHANDLE. THE STRONGEST STORMS WERE OVER FAYETTE AND WESTMORELAND COUNTIES...AS WELL AS BROOKE AND OHIO COUNTIES IN WEST VIRGINIA. THE THUNDERSTORMS WERE MOVING NORTH AT 10 TO 15 MPH. ADDITIONAL THUNDERSTORMS MAY QUICKLY DEVELOP ELSEWHERE ACROSS THE REGION. TORRENTIAL RAINS OF OVER ONE INCH IN AN HOUR...WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH ANY THUNDERSTORMS THIS EVENING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 51 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 flash flood. Local standard time, as filed.
North Fork of Short Creek flooded Short Creek Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455573.